NYS Department of Health Warns Public About Vaping Dangers

Pulmonary Illness Associated with Black Market Vaping Products

The New York State Department of Health (NYSDOH) has received numerous reports from New York State physicians of severe pulmonary (lung-related) illness among patients ranging from 14 to 71 years of age who were using at least one vape product prior to becoming ill.

Laboratory test results show very high levels of vitamin E acetate in nearly all cannabis-containing samples analyzed by New York State’s Wadsworth Laboratory as part of this investigation. At least one vitamin E acetate containing vape product has been linked to nearly every patient that has submitted a product for testing.

Anyone using vape products and experiencing symptoms including shortness of breath, cough, chest pain, fever, nausea or vomiting should contact their health care provider immediately. Health care providers should report possible cases to their local poison control center (1-800-222-1222).

People should never use products purchased “off the street” because they may contain unknown and harmful ingredients. Cannabis-containing products are not legally available in New York State for recreational use.

Add a Comment

Your email address will not be published. Required fields are marked *